Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain in arms and tingling fingers during panic attacks?

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Mon, 18 Aug 2014 in Mental Health
Question: Yesterday i wake up suddenly as i though that some one is attacking our home . I was very frighten & scare to death , but i felt a pain in my left arm then in my right arm & tingling fingers for a minutes then when i calmed down i feel normal . I am a little bit over weight i did a cardio tests since about 8 months (Stress test , EKG & echocardiogram 58% EF ) and all was good thanks God .
Is it normal to feel this when fear ? Do adrenalin can cause this feeling ?

Thanks
doctor
Answered by Dr. Sunil Gupta 17 minutes later
Brief Answer:
Your symptoms can occur due to fear/anxiety.

Detailed Answer:
Hello,

I went through your query and can understand your concerns regarding your symptoms.

Anxiety often manifests in form of the symptoms that you have mentioned. Your thoughts regarding your home being attacked made you anxious which resulted in activation of the sympathetic nervous system and in turn, adrenaline. This leads to the physiological effects of tingling sensations and pain.

In addition, other symptoms that can occur due to anxiety include chest pain, palpitations (increased heart rate), choking sensation, sweating, tremors, epigastric distress and so on.

In you case, your cardiac status has already been evaluated and found to be normal. So, I don't think you have anything to worry about.

If this was an one-off incident, you should relax. However, if such symptoms has occurred even prior to this, you can consider getting evaluated for anxiety. You should consult a psychiatrist for the same and initiate treatment if required.

I do hope that I was able to answer your query. Please let me know if you have any further questions. I will be glad to help.

Best wishes,

Dr. Sunil Gupta
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Adrenaline

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

Hey doctor, I am a 20 year old male and for the last year now I have been having stomach pains and digestion problems. The main symptoms I have been having are: - Stomach pain right in the center and abdominal pains on the lower left side where...

doctor1 MD

I am hoping someone can help me and shed some light on something that has been going on for me. I feel lost and scared. About 9 months ago, I started getting this dizzy sensation when tilting my head to the right but only sometimes. And sometimes,...

doctor1 MD

Yes, thank you. My Husband has just discovered a split root under a crown which due to the position and the fact that it cannot be easily accessed - he will require involved oral surgery. He is more than a little worried about the adrenalin used during this lengthly procedure. Due to his medication (age 67) this use of adrenalin could cause a 'bushfire' or a stroke/hypertension - what are his options, and would he be safe in ceasing any regularly taken meds in preparation or during the lead up to such a procedure? Georgia C. Feller

doctor1 MD

my son is 6m old & he had been asked to be nebulised every 4hrs with adrenaline 0.6ml with 2.5ml 3% hypertonic ns & budecort respule every 12hrs i had been nebulising him for past 15 days regularly & the dr had asked to do so for next 7days is it safe to use nebuliser for so long in case of such small infant & also let me know whether nebuliser is habit forming or not in the long run